Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Pittsburgh, PA

June 28, 2013Jefferson County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 28, 2013, 2:55 PM EDT for Jefferson County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 2:55 PM EDT (18:55 UTC)
Expired
Jun 28, 2013, 5:45 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

County Jefferson County, PA

The radar

The State College radar (KCCX), 81 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WGUS51 KPBZ 281855
FFWPBZ
PAC065-282145-
/O.NEW.KPBZ.FF.W.0009.130628T1855Z-130628T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINS MOVING INTO THE SOUTHERN PART OF 
JEFFERSON COUNTY SOUTH OF I-80.  THESE TORRENTIAL DOWNPOURS WILL FALL 
OVER THE ALREADY FLOODED AREAS FROM YESTERDAYS STORMS AND RAPID 
RISES AND FLASH FLOODING IS LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1.50 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL STREAMS...LOW LYING
SPOTS ON ROADS...AND POOR DRAINAGE AREAS. MOVE TO HIGHER GROUND NOW.

PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.

&&

LAT...LON 4091 7881 4091 7920 4117 7919 4113 7896
      4115 7880

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:59 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 28, 1:59 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 PM EDT FRI JUN 28 2013

.SYNOPSIS...
A BROAD UPPER-LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE
GREAT LAKES INTO NEXT WEEK. PERIODIC DISTURBANCES WILL SUPPORT
DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SATURDAY/...
UPDATE TO REFLECT TRENDS IN PCPN CVRG AND TO ISSUE SVR TSTM WATCH
IN EFFECT UNTIL 800 PM. PREV DISCUSSION FOLLOWS...

CLDS BCMG BKN ATTM...LEADING TO PARTIAL INSOLATION OF A VERY MOIST
AND WKLY-CAPPED AMS. A PLUME OF STEEPER MID-LVL LAPSE RATES IS
SPREADING ACRS SRN HALF OF FCST AREA...SUPPLEMENTED FURTHER BY H5
COLD POOL MOVG SEWD FROM MI IN ASSOCIATION WITH APRCHG SHRTWV TROF.
THIS COLD POOL WILL AID IN DVLPMT OF TWO FOCUSED AREAS OF CNVCTN.

ONE CLUSTER HAS BCM MORE VIGOROUS AS OF 15Z IN VCTY OF KERI. THESE
TSTMS WILL MOVE EWD AND WILL RMN GENLY ELEVATED OWING TO COOL
LOW-LVL TEMPS. A FEW OF THESE TSTMS MAY GRAZE NRN ZONES.

SECOND CLUSTER IS SHOWING SIGNS OF DVLPMT IN SERN OH AND NRN WV...
ONLY SLGTLY AHD OF THEIR DVLPMT IN HI-RES MODELS. THIS CNVCTN IS
LOCATED IN PLUME OF STEEPER LAPSE RATES...HIGHER BNDRY-LYR MSTR
AND BETTER INSOLATION. GIVEN AMPLE BULK SHEAR FOR ORGANIZED
UPDRAFTS...THIS CLUSTER XPCD TO POSE GREATER THREAT OF SVR WX THIS
AFTN AS HEATING CONTS. STRAIGHT-LINE HODOGRAPHS SUGGEST VERY LOW
RISK OF TORNADOES...BUT ENVIRONMENTAL CONDS FAVOR DMGG WIND GUSTS
AND HAIL.

PCPN WILL SPREAD SEWD THIS EVE. RENEWED SHWRS MAY DVLP LATE TNGT
VCTY KCLE AND KERI AND COULD IMPACT NWRN ZONES. CLD CVR WILL LMT
COOLING A BIT...BUT MINIMA SHOULD APRCH DEWPT TEMPS OVNGT. A BIT
OF FOG THUS WILL BE PSBL.

LOW-LVL AMS WILL NOT CHG ON SAT...BUT LAPSE RATES XPCD TO BE WKR.
THUS...WEAKER INSTBY WILL NOT FAVOR SVR WX TMW. BUT TSTMS STILL
LKLY TO DVLP...SPCLY ALONG A STALLED FRONTAL BNDRY FROM NR KERI-
KAKR. POPS WERE INCRD TO LKLY CATEGORY IN NWRN-WRN ZONES AS A
RESULT. MAXIMA WILL BE IN THE 70S AREAWIDE.   UPDATE...KRAMAR

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER LEVEL CUT OFF LOW CONTINUES UNUSUAL RETROGRESSION SOUTHWEST
THROUGH THIS PERIOD. SURFACE LOW FOLLOWS SUIT...SLIDING OVER OHIO
VALLEY. COLD POOL ALOFT ASSOCIATED WITH H5 LOW OF -12C TO -14C
DRIFTS SOUTHWEST AS WELL. THIS WILL AID IN DIURNAL CLOUDS AND
PRECIP. WENT WITH DIURNAL TREND IN POPS. ANY LINGERING PRECIP IN
EVENING TO BE SHOWERS AND WITH ADDED DAYTIME INSTABILITY BROUGHT
IN CHANCE THUNDER.

MODELS AGREE ON SOUTHWEST RETROGRESSION OF THE H5 LOW BUT
PINPOINTING HIGHEST POPS AT THIS TIME DIFFICULT. BOTH NAM AND GFS
SUGGESTING LIKELY POPS LATE AFTERNOON ON SATURDAY AND SUNDAY.
HOWEVER...POSITIONING OF LIKELY POPS DIFFERENT DEPENDING ON MODEL.
OPTED TO KEEP POPS IN THE HIGH CHC CATEGORY DUE TO UNCERTAINTY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
SAME OLE-SAME OLE WITH H5 LOW CONTINUING OVER CENTRAL OHIO VALLEY.
LOW LEVEL MOISTURE FIELD IN PLACE AND...WITH CONTINUED COOL POOL
ALOFT...EXPECT MORE DIURNAL ENHANCEMENT OF PRECIP. IN FACT...SURE
LOOKS LIKE WE NEVER EXPERIENCE AN AIR MASS CHANGE. UPPER LOW
GRADUALLY FILLS AND MOVES NORTHWARD BY END OF PERIOD AND EXTENSION
OF BERMUDA HIGH THEN EXTENDS WESTWARD. CONTINUED CHANCE SHOWERS
AND THE POSSIBILITY OF AFTERNOON OR EVENING THUNDERSTORM.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
CONDITIONS WILL CONTINUE TO FLUCTUATE BETWEEN MVFR AND VFR
THROUGH THE AFTERNOON AS THUNDERSTORM COVERAGE CONTINUES TO
EXPAND. CONDITIONS COULD OCCASIONALLY DROP TO IFR IN ANY
THUNDERSTORM THAT CROSSES A TAF SITE THROUGH THE LATE
AFTERNOON/EVENING.

SHOWER AND THUNDERSTORM COVERAGE SHOULD DIMINISH AFTER SUNSET BUT
SOME MVFR/IFR IS EXPECTED ONCE AGAIN OVERNIGHT AT MOST LOCATIONS.

OUTLOOK.../SATURDAY THROUGH TUESDAY/...
OCCASIONAL RESTRICTIONS IN DAYTIME SHOWERS AND THUNDERSTORMS AND
OVERNIGHT FOG IS EXPECTED THROUGH MUCH OF THE PERIOD AS SEVERAL
UPPER LEVEL DISTURBANCES CROSS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&

KRAMAR
Hazardous weather outlook, Jun 28, 1:19 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
119 PM EDT FRI JUN 28 2013

MDZ001-OHZ057>059-068-069-PAZ021-029-031-073>076-WVZ002>004-012-
021>023-041-291730-
GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
119 PM EDT FRI JUN 28 2013

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ALSO MAY PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN PITTSBURGH.

OHZ039>041-048>050-PAZ020-023-WVZ001-291730-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-BEAVER-
INDIANA-HANCOCK-
119 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PAZ007>009-013>016-022-291730-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
119 PM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY HEAVY RAINFALL AND FLASH FLOODING ON THURSDAY HAS LEFT SOIL
CONDITIONS SATURATED. SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND EVENING WILL PRODUCE VERY HEAVY RAINFALL THAT COULD
LEAD TO LOCALIZED FLASH FLOODING THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN PITTSBURGH.

KRAMAR

In the hours before

Special weather statement, Jun 28, 2:19 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
219 PM EDT FRI JUN 28 2013

PAZ022-023-073-281845-
ARMSTRONG PA-INDIANA PA-WESTMORELAND PA-
219 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTMORELAND...SOUTH
CENTRAL ARMSTRONG AND SOUTHWESTERN INDIANA COUNTIES...

AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLUM...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

  LOCATIONS IMPACTED INCLUDE...
  APOLLO...             VANDERGRIFT...        SALTSBURG...
  BLAIRSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4062 7916 4040 7923 4043 7969 4062 7969

MANNING
Local storm report, Jun 28, 2:20 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             GAYLY                   40.45N  80.14W
06/28/2013  M1.00 INCH       ALLEGHENY          PA   PUBLIC

&&

EVENT NUMBER PBZ1302238

DARNLEY
Local storm report, Jun 28, 2:31 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      SCOTTDALE               40.10N  79.59W
06/28/2013                   WESTMORELAND       PA   EMERGENCY MNGR

            PITTSBURGH STREET IN SCOTTDALE OFFICES FLOODED

&&

EVENT NUMBER PBZ1302239
Local storm report, Jun 28, 2:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     TSTM WND DMG     2 NE ZENO               39.83N  81.70W
06/28/2013                   MUSKINGUM          OH   EMERGENCY MNGR

            LARGE TREE REPORTED DOWN INTERSECTION OF SR 340 AND
            INTERNATIONAL RD

&&

EVENT NUMBER PBZ1302240

DARNLEY
Special weather statement, Jun 28, 2:47 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT FRI JUN 28 2013

PAZ016-281930-
JEFFERSON PA-
247 PM EDT FRI JUN 28 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JEFFERSON COUNTY...

AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF DORA...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

  LOCATIONS IMPACTED INCLUDE...
  DORA...               PUNXSUTAWNEY...       REYNOLDSVILLE...

PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

LAT...LON 4092 7920 4109 7920 4111 7880 4092 7880

MANNING
Local storm report, Jun 28, 2:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
249 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     SOUTH STRABANE          40.14N  80.16W
06/28/2013                   WASHINGTON         PA   NEWSPAPER

            TREE REPORTED DOWN ZEDIKER STATION RD

&&

EVENT NUMBER PBZ1302241

DARNLEY

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:25 PM EDTSpecial Weather StatementPBZWashington35 min
Jun 28, 12:41 PM EDTSevere Thunderstorm WarningPBZGreene49 min
Jun 28, 12:43 PM EDTSevere Thunderstorm WarningPBZWashington47 min
Jun 28, 12:46 PM EDTFlash Flood WarningPBZWashington3 hr
Jun 28, 1:06 PM EDTSpecial Weather StatementPBZWashington39 min
Jun 28, 1:10 PM EDTSevere Thunderstorm WarningPBZGreene50 min
Jun 28, 1:12 PM EDTSevere Thunderstorm WarningPBZFayette, Washington, Westmoreland63 min
Jun 28, 1:22 PM EDTSevere Thunderstorm WarningPBZFayette, Greene68 min
Jun 28, 1:33 PM EDTSevere Thunderstorm WarningPBZAllegheny57 min
Jun 28, 1:45 PM EDTFlash Flood WarningPBZFayette2 hr
Jun 28, 2:14 PM EDTSevere Thunderstorm WarningPBZFayette, Greene46 min
Jun 28, 2:19 PM EDTSpecial Weather StatementPBZWestmoreland26 min
Jun 28, 2:20 PM EDTFlash Flood WarningPBZWestmoreland55 min
Jun 28, 2:47 PM EDTSpecial Weather StatementPBZJefferson43 min
Jun 28, 2:50 PM EDTSevere Thunderstorm WarningPBZJefferson55 min
Jun 28, 3:01 PM EDTSpecial Weather StatementPBZButler, Lawrence44 min
Jun 28, 3:08 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence67 min
Jun 28, 3:39 PM EDTAreal Flood WarningPBZFayette, Washington3 hr
Jun 28, 4:04 PM EDTSevere Thunderstorm WarningPBZArmstrong41 min
Jun 28, 4:28 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington47 min
Jun 28, 4:36 PM EDTFlash Flood WarningPBZIndiana3 hr
Jun 28, 4:36 PM EDTSevere Thunderstorm WarningPBZWashington39 min
Jun 28, 4:45 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana45 min
Jun 28, 4:58 PM EDTSevere Thunderstorm WarningPBZAllegheny62 min
Jun 28, 5:35 PM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Jun 28, 5:43 PM EDTSpecial Weather StatementPBZWestmoreland47 min
Jun 28, 6:10 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland65 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.